MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Stenosis (2263); Thrombosis/Thrombus (4440)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that a patient treated with two ped2 pipelines had complications.Subject presented for 6-month follow-up with complaints of headaches.She denied any dizziness or changes in vision.No additional treatment provided.Also, subject was noted to have a possible small amount of thrombus formation at the distal end of the proximal stent.Restarted dual antiplatelet treatment with clopidogrel.The event is not resolved.The event had a causal relationship with the procedure.Baseline aneurysm characteristics: side (hemisphere): left.Segment of internal carotid artery (ica): c4.Location of aneurysm in vessel: other, communicating.Aneurysm morphology: fusiform.Maximum aneurysm diameter: 4.8mm.Aneurysm dome height: 2.2mm.Aneurysm dome width: 3.9mm.Aneurysm neck size: 4.1mm.Parent artery diameter distal to aneurysm: 4mm.Parent artery diameter proximal to aneurysm: 4.5mm.Complete stais at the end of the procedure.Additional information was received updating the sponsor assessment to result: yes, with comments: retreatment on (b)(6) 2025.Per emr note "unable to tolerate pta/stent under nurse sedate." per angio dictation, with status post in-stent angioplasty with 20% improvement but with residual lack of wall.Additional information was received reporting the patient is still recovering from the headache.No symptoms beside the headache was reported.The site reported headache was related to the disease and thrombus related as causal to the procedure and probably to the device.Cec has not adjudicated event yet.Additional information was received updating the description from "device thrombosis" to "asymptomatic in-stent thrombus formation".Additional information was received reporting that there was lack of wall apposition (device lot #: b423190) with onset date of (b)(6) 2025.Additional information was received there was retreatment of previously pipeline shield embolized left cavernous internal carotid artery aneurysm.Retreatment type listed as "other, balloon angioplasty".Date of admission and discharge was (b)(6) 2025.The onset date was (b)(6) 2025, the outcome status is not recovered/not resolved.This adverse event (ae) was not related to the disease under study and did not result in a new or worsening of existing neurological deficit.Ae was related to the device deficiency of lack of wall apposition.The subject represented for retreatment on (b)(6) 2025.Imaging noted lack of wall apposition at the distal end of proximal stent (device lot #: b423190).This was not seen on prior angiogram.This event was possibly related to the antiplatelet medication, causally related to the study device, and probably related to the study procedure.Additional information was received reporting that there was target aneurysm retreatment with onset date of 2025-03-19.There was a new hospitalization from (b)(6) 2025.Ae resulted in percutaneous intervention.Patient's medication included verapamil with one dose 10mg intravenously on (b)(6) 2025.Reason for use was procedural medication.The outcome status is r recovering/resolving.Ae possibly related to disease under study.Ae did not result in a new or worsening of existing neurological deficits.Ae resulted from device deficiency, lack of wall apposition.The subject was retreated on (b)(6) 2025 with 20% improvement in wall apposition but residual lack of wall apposition still present.Subject was retreated (b)(6) 2025 with balloon expandable stent.The related device is ped2-500-12, lot num: b423190.Ae did not lead to congenital anomaly, death, disability, and was not considered life-threatening.Ae resulted in hospitalization and medical intervention.The site assessed this event as possibly related to the antiplatelet medication, study device, and study procedure.Sponsor assessment was that the site completed a second retreatment because the patient was unable to tolerate first retreatment.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the onset date was 2025-feb-06 and the description was updated to pipeline shield device malfunction or apposition.Ae resulted in new hospitalization on (b)(6) 2025 with an end date of (b)(6) 2025.Ae resulted in treatment.The outcome status was updated to recovering/resolving.Comments were updated to state that the patient presented for balloon angioplasty (b)(6) 2025.Imaging noted lack of wall apposition at distal end of proximal stent.Stent placed (b)(6) 2025.Additional information was received reporting that the outcome status for the headache was recovered/resolved with an outcome date of (b)(6) 2025.Additional information was received reporting that the event of "asymptomatic in-stent thrombus formation" had an updated sponsor assessment, stating clinical events committee (cec) comments imaging findings variously reported by site as poor apposition, in-stent stenosis, and/or in-stent thrombosis, led to two retreatments (angioplasty and repeat stent) serious adverse event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that cec adjudicated the event as causal to procedure and possible to device.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21766978
Report Number2029214-2025-00876
Device Sequence Number18345915
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public00763000284602
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB639551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer04/11/2025
05/10/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/02/2025
05/20/2025
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight84 KG